MAUDE Adverse Event Report: APPLIED MEDICAL C8313, XXS ALEXIS WND PROT/RET 5/BX; KGW

APPLIED MEDICAL C8313, XXS ALEXIS WND PROT/RET 5/BX; KGW
Model Number C8313
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: excision biopsy cervical node incident description: first time meeting [physician] who is an ent surgeon.Agreed to try an alexis for his excision biopsy of cervical node.In serviced on how to use before the procedure and showed him and his registrar a video of the alexis being used in a thyroidectomy.After making his incision and skin flap he tried to place the xs akexis but it was too large.I opened a sterile xxs which fit in the skin flap.When rolling the alexis down [physician] and [his registrar] held the outer ring either side and rolled downwards.The sheath became twisted as they rolled down so they were unable to get the circumfriental retraction.They tried to correct the twist but it didn't work so they removed the alexis by bulling the string through the middle.When the alexis was passed to the scrub nurse i noticed it had torn where the sheath was twisted over the outer ring.Mentioned to the surgeon about the rip and he was aware of the rip and thinks he may have caused it when rolling the sheath down.Patient status: did a patient injury or illness occur associated with the complaint event? no.Type of intervention: ni.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a torn sheath.Engineering observed that the tear exhibited stress marks.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by the user during deployment of the device.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C8313, XXS ALEXIS WND PROT/RET 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7162466
Report Number2027111-2018-00001
Device Sequence Number64300
Product Code KGW
UDI-Device Identifier00607915118129
UDI-Public(01)00607915118129(17)190513(30)01(10)1270927
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/13/2019
Device Model NumberC8313
Device Catalogue Number101355501
Device Lot Number1270927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date03/19/2018
Patient Sequence Number1